Looking for some suggestions…
Doc wants me on Magnesium 400mg a day as well as B2, thought I would start with the Magnesium and have been trying for about a month on and off …I have read alot of folks here take that in add to their meds…my problem is I’m having an issue tolerating it. I’ve tried the 400mg daily, well forget that severe abd cramps and the day in the bathroom, actually tried this a couples of days to see if it was a one time thing, NOT! Okay so now I have added fibercon and acidophilus to the mix , hoping to eleviate some of the gi discomfort and cut the magnesium to dose to 250mg and even tried every other day and although the results are not as severe they are the same. Any suggestions would be greatly appreciated, thanks
I can’t offer any advice I’m afraid - I seem to tolerate the magnesium quite well, with just the occasional bouts of looseness - I think others on the list have had issues though so perhaps they might have some advice for you. Sorry it’s causing you these hassles - you don’t need that on top of MAV!
Dr suggested years ago magnesium. I took it for a while with no improvement but just last week decided to try again and began with a very low doseage. Also taking B-50 pills again. It has only been a week but am continuing this regimine with some mild success. So starting on a low dose is tolerable so far.
Really dislike vertigo bouts that last from four hours to eight hours with fatigue. I’ve been trying to get more sleep and it helps but only a little bit. Take Celexa 20mg a day but this does not help vertigo at all. But everyone is different. I’ve heard many people find relief using benadrine or similar medicine, but it does not help me at all.
Magnesium is highly recommended my neurologists, in combination with B-2, but it takes a while (months) to see any results (even minor). Some people have a lot of trouble with magnesium (loose stools, cramping), so it is suggested that you bring it into your diet slowly and throughout the day. My doc told me to cut my dose in half (250 mg) and take every other day and with food. I did so and now am able to take 500 mg twice a day, with food, with no problems (other than the occasional one). So my suggestion is to cut back and go up slower until your body gets used to it. It can take longer for some people. Oh and btw, having taken Magnesium and B2 for a number of months now (with Topamax), I can say it does help somewhat.
Kind of reminds me of another message board I frequented for awhile - involved a problem that leaves one unable to get around for some weeks post-op, and requires heavy-duty pain meds that were very constipating. So we’d all share our various remedies, and it seemed like we’d turned the board for that original condition into All Bowel Talk, All The Time.
Lame joke - sorry. It’s not funny when you’re suffering. But I know that when I’ve had loose stools, I try to use foods that I know to be binding: white rice, eggs, and saltine crackers. It’s a super LOW fiber diet. Not healthy long term, that’s for sure. But maybe for a period of time while you’re adjusting to the magnesium, it might be helpful in slowing down all the acitivity in your gut that the magnesium is kicking up - assuming your system would eventually settle down.
My doc suggested magnesium gluconate, rather than magnesium oxide.
It is easier to absorb and easier on the tummy.
I had a hard time finding it in my local drug store and health food store, but was able to order it online.
I had been taking Magnesium Glycinate for YEARS(but not for MAV), up until a few weeks ago and never had any stomach issues associated with taking it. I just started to take it again after realizing that Magnesium helps migraine related dizziness! Maybe I should pay more attention whenever I visit the doctor…I have an attention span of five minutes…
(NB from admin: this image links to a product this member has found helpful and at the same time helps fund the site: As an Amazon Associate I earn from qualifying purchases. Thanks for your support!)
I’ve just bought some magnesium capsules… Can anyone share their experiences on what dose to start with pleassssseee?
I see one person started on 250mg every other day… Just wondered if anyone else had tried different doses?
I found a way round the magnesium problem.
I tried magnesium in various forms and it always gave me stomach ache. So i googled natural sources of Magnesium and Pumpkin Seeds came out as being very high in magnesium.
So far the pumpkin seeds have not given me an upset stomach or diarrhoea at all so fingers crossed
I’m currently taking enough pumpkin seeds to give me 250mg of magnesium per day but I’m going to double this to 500mg per day.
I think eating the seeds is probably a much better way of absorbing the magnesium rather than taking pills.
All the best.
I just started starting using magnesium oil about a week ago. I ordered it online from ancient-minerals.com/ There are other sites that sell it, too.
From what I read, it is absorbed more quickly than oral supplements and you don’t get the side effects. I’ll post back in a few weeks to (hopefully) share (my success). lol
For what it’s worth, I did have a time a few years back where my migraines decreased to practically nil. I was taking a liquid cal/mag supplement (believe it was Genestra), B vitamins, multi, drinking more water and exercising. I felt GREAT. Looking forward to that again.
Take care, all!